Alert archive / Indiana / High Wind Watches in 2017
High Wind Watch 1, NWS Northern Indiana
NWS Northern Indiana issued this high wind watch at Mar 7, 2017, 12:36 PM EST for 4 counties in Ohio; 5 counties in Indiana; 4 counties in Michigan. It took effect at Mar 8, 2017, 9:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 7, 2017, 12:36 PM EST (17:36 UTC)
- In effect from
- Mar 8, 2017, 9:00 AM EST
- Expired
- Mar 7, 2017, 9:46 PM EST
- In force
- Issued by
- NWS Northern Indiana
Counties DeKalb County, IN, Elkhart County, IN, LaGrange County, IN, Noble County, IN, Steuben County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Defiance County, OH, Fulton County, OH, Henry County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 65 km from the middle of the area, began a volume at 17:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 5.6 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 546 m²/s²
- 0-3 km storm-relative helicity
- 586 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
290 WWUS73 KIWX 071736 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 1236 PM EST Tue Mar 7 2017 INZ005>009-MIZ077>081-OHZ001-002-004-005-080145- /O.NEW.KIWX.HW.A.0001.170308T1400Z-170308T2300Z/ Elkhart-Lagrange-Steuben-Noble-De Kalb-Berrien-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Including the cities of Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis, Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Montpelier, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, and Liberty Center 1236 PM EST Tue Mar 7 2017 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... The National Weather Service in Northern Indiana has issued a High Wind Watch...which is in effect from Wednesday morning through Wednesday afternoon. HAZARDOUS WEATHER... * West winds 30 to 40 mph with gusts to 60 mph possible. IMPACTS... * Tree damage and power outages likely to occur Wednesday * Difficult driving conditions, especially on north south roads. * Shingles may be lifted from roofs. * Loose objects will be blown around PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
2 follow-up statements
733 WWUS73 KIWX 072021 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 321 PM EST Tue Mar 7 2017 INZ003-004-012>018-020-022>027-032>034-OHZ015-016-024-025-080430- /O.NEW.KIWX.WI.Y.0004.170308T1400Z-170308T2300Z/ La Porte-St. Joseph IN-Starke-Pulaski-Marshall-Fulton IN- Kosciusko-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-Paulding-Putnam-Van Wert-Allen OH- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 321 PM EST Tue Mar 7 2017 /221 PM CST Tue Mar 7 2017/ ...WIND ADVISORY IN EFFECT FROM 9 AM EST /8 AM CST/ TO 6 PM EST /5 PM CST/ WEDNESDAY... The National Weather Service in Northern Indiana has issued a Wind Advisory...which is in effect from 9 AM EST /8 AM CST/ to 6 PM EST /5 PM CST/ Wednesday. HAZARDOUS WEATHER... * west winds to 30 mph with gusts to 50 mph. IMPACTS... * Scattered tree and power line damage possible * Difficult driving conditions, especially on north south roads * Loose objects will be blown around PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or gusts of 45 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ INZ005>009-MIZ077>081-OHZ001-002-004-005-080430- /O.CON.KIWX.HW.A.0001.170308T1400Z-170308T2300Z/ Elkhart-Lagrange-Steuben-Noble-De Kalb-Berrien-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Including the cities of Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis, Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Montpelier, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, and Liberty Center 321 PM EST Tue Mar 7 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... HAZARDOUS WEATHER... * West winds 30 to 40 mph with gusts to 60 mph possible. IMPACTS... * Tree damage and power outages likely to occur Wednesday * Difficult driving conditions, especially on north south roads * Shingles may be lifted from roofs * Loose objects will be blown around PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
913 WWUS73 KIWX 080246 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 946 PM EST Tue Mar 7 2017 INZ004-081100- /O.UPG.KIWX.WI.Y.0004.170308T1400Z-170308T2300Z/ /O.NEW.KIWX.HW.W.0001.170308T1400Z-170308T2300Z/ St. Joseph IN- Including the cities of South Bend, Mishawaka, New Carlisle, and Walkerton 946 PM EST Tue Mar 7 2017 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 6 PM EST WEDNESDAY... The National Weather Service in Northern Indiana has issued a High Wind Warning...which is in effect from 9 AM to 6 PM EST Wednesday. The Wind Advisory is no longer in effect. HAZARDOUS WEATHER... * A long period of sustained west winds to 30 to 40 mph with gusts to 55 mph. IMPACTS... * Scattered trees and limbs downed * Power line damage possible Wednesday * Difficult driving conditions, especially on north south roads * Loose objects will be blown around PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ INZ005>009-MIZ077>081-OHZ001-002-004-005-081100- /O.UPG.KIWX.HW.A.0001.170308T1400Z-170308T2300Z/ /O.NEW.KIWX.HW.W.0001.170308T1400Z-170308T2300Z/ Elkhart-Lagrange-Steuben-Noble-De Kalb-Berrien-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Including the cities of Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis, Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Montpelier, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, and Liberty Center 946 PM EST Tue Mar 7 2017 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 6 PM EST WEDNESDAY... The National Weather Service in Northern Indiana has issued a High Wind Warning...which is in effect from 9 AM to 6 PM EST Wednesday. The High Wind Watch is no longer in effect. HAZARDOUS WEATHER... * West winds 30 to 40 mph with gusts to 60 mph possible. IMPACTS... * Tree damage and power outages likely to occur Wednesday * Difficult driving conditions, especially on north south roads * Shingles may be lifted from roofs * Loose objects will be blown around PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ INZ003-012>018-020-022>027-032>034-OHZ015-016-024-025-081100- /O.CON.KIWX.WI.Y.0004.170308T1400Z-170308T2300Z/ La Porte-Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley- Allen IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant- Blackford-Jay-Paulding-Putnam-Van Wert-Allen OH- Including the cities of Michigan City, La Porte, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 946 PM EST Tue Mar 7 2017 /846 PM CST Tue Mar 7 2017/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM EST /8 AM CST/ TO 6 PM EST /5 PM CST/ WEDNESDAY... HAZARDOUS WEATHER... * West winds to 30 mph with gusts to 50 mph. IMPACTS... * Scattered tree and power line damage possible * Difficult driving conditions, especially on north south roads * Loose objects will be blown around PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or gusts of 45 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this high wind watch went out at Mar 7, 6:34 AM EST, 6 hours 2 minutes earlier.
Area forecast discussion, Mar 7, 6:34 AM EST, 6 hours 2 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 634 AM EST Tue Mar 7 2017 .SYNOPSIS... Issued at 630 AM EST Tue Mar 7 2017 It will be breezy this morning with showers gradually ending from west to east as a strong cold front pushes through the region. It will become mostly sunny by late morning and early afternoon with windy conditions this afternoon. Temperatures will generally be in the 50s during the day. Colder air can then be expected for much of the remainder of this week into early next week with the possibility of snow and more wintry conditions. && .SHORT TERM...(Today and Tonight) Issued at 450 AM EST Tue Mar 7 2017 A line of storms was racing east and about to move into the northwest corner of Indiana and extreme southwest Lower Michigan at 3 AM EST/08Z. Gradient winds still were very impressive over northwest Indiana, with sustained winds 25-30 mph with gusts generally to 45 mph. After coordination with SPC, another watch is not expected; however, we are handling with a Special Weather Statement. Ongoing trends indicate lightning was rapidly diminishing in the northern section of the line with generally warming cloud tops as the squall line was moving into a more stable environment. Otherwise, temperatures will fall into the 50s behind the line of storms and then remain in the 50s during the day. Cooler and drier weather is expected tonight behind the front. && .LONG TERM...(Wednesday through Monday) Issued at 450 AM EST Tue Mar 7 2017 A very deep surface low near Hudson Bay will bring a tight pressure gradient over the area Wednesday. Sustained winds near 30 mph with gusts to 45 mph are likely by afternoon. Have deferred to the next shift the possible issuance of the wind advisory given ongoing strong to isolated severe storms. Otherwise, much colder air will spread into the area Friday behind the front. A low pressure area will track south of the Ohio River this weekend and bring a chance for light snow with very cold temperatures for this time of year. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday Morning) Issued at 629 AM EST Tue Mar 7 2017 Occluding front was pushing toward KSBN this morning and will move rather quickly east. Rain was already coming to an end at KSBN and will not carry any pcpn there. Rain will end at KFWA by mid morning. CIGS generally VFR but satellite and obs indicate pockets of MVFR. Can't rule out a few hours of these CIGS before clearing pushes through mid to late morning at KSBN and late morning to early afternoon at KFWA. Winds will become gusty again this afternoon with sun and mixing but VFR expected. Outlook for Wednesday suggests very windy conditions with gusts to 35 or 40 knots a possibility. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...Gale Warning until 7 PM EST this evening for LMZ043-046. && SYNOPSIS...Lashley SHORT TERM...Skipper LONG TERM...Skipper AVIATION...Lashley Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Mar 7, 5:39 AM EST, 6 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 539 AM EST Tue Mar 7 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-081045- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 539 AM EST Tue Mar 7 2017 /439 AM CST Tue Mar 7 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight West to southwest winds of 20 to 30 mph with some gusts to 35 mph can be expected today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Winds will likely gust up to 45 mph during the late morning and afternoon hours on Wednesday. A return to more winter like weather is expected later this week and weekend. Colder temperatures and chances for snow are in the forecast. It remains too early to accurately determine location of heaviest snow and amounts with many model discrepancies. Pay attention to later forecasts from trusted and reliable sources. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-081045- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 539 AM EST Tue Mar 7 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight Gale force wind gusts are expected today. Conditions hazardous to small craft may continue tonight with west to southwest winds of 15 to 30 knots. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Conditions will remain hazardous through mid week for small craft, with gale force wind gusts likely again Wednesday. Hazardous conditions are possible late this week and weekend as well. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 3:21 PM EST | Wind Advisory | IWX | Allen, Paulding, Putnam, Van Wert | 27 hr |
| Mar 7, 2:40 AM EST | Special Marine Warning | IWX | 2 hr | |
| Mar 7, 3:15 AM EST | Special Weather Statement | IWX | Cass, Fulton, LaPorte, Marshall, Pulaski, Saint Joseph and 2 more | 60 min |
| Mar 7, 3:44 AM EST | Severe Thunderstorm Warning | IWX | Cass, White | 46 min |
| Mar 7, 4:15 AM EST | Special Weather Statement | IWX | Allen, DeKalb, Elkhart, Fulton, Kosciusko, LaGrange and 3 more | 60 min |
| Mar 7, 4:25 AM EST | Special Weather Statement | IWX | Adams, Blackford, Grant, Huntington, Jay, Miami and 2 more | 50 min |
| Mar 7, 4:35 AM EST | Gale Warning | IWX | 11 hr | |
| Mar 7, 5:18 AM EST | Special Weather Statement | IWX | Adams, Blackford, Grant, Huntington, Jay, Wells | 57 min |
| Mar 7, 6:28 AM EST | Special Weather Statement | IWX | Jay | 32 min |
| Mar 7, 3:57 PM EST | Gale Warning | IWX | 26 hr | |
| Mar 7, 3:57 PM EST | Small Craft Advisory | IWX | 15 hr |
Nearby
High Wind Watches in Indiana, 2017High Wind Watches in Ohio, 2017High Wind Watches in Michigan, 2017Every high wind watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.